Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking medicine for high bp. Have herpes simplex II. Getting bad vagina smell. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
For over one year I have experienced an embarrassing vaginal odor. I can smell it constantly and I know others can as well. I have used Miconazole and douches without any results. I take a combination of 3 medications for high blood pressure and thought this might impact this problem. Looking for feedback as to how to control or eliminate this. I have Herpes Simplex II and feel that this may be related to my problem,
Posted Tue, 2 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Achuo Ascensius 1 hour later

Thanks for posting your query.

Vaginal odour can result from several conditions including vaginosis, Trichomoniasis and candida infection.

Repeated douching and use of antiseptics to provide vaginal hygiene is rather detrimental to the bacterial flora that protects the vagina from infections.

After prolonged use of miconazole which is effective in treating Candida infections, (however, the form of the drug matters; creams will help with infections at the vulva while ovules are needed for vaginal infections) and with repeated douching, it is most probable that you could be suffering from a bacterial vaginosis.

Bacterial vaginosis presents with an unpleasant fishy smell, sometimes associated with a thin homogenous vaginal discharge. The treatment is with metronidazole or tinidazole which your doctor could prescribe.

Genital herpes would not be related to this unless when it presents with ulcers that become infected by bacterial.

Good vaginal care entails;
-avoiding douching
-avoiding the use of antiseptic soaps
-avoiding XXXXXXX use of perfumes and other cosmetics
-use of cotton under wears
-avoiding the use of tight under wears etc.

I will advice you XXXXXXX your doctor for a physical examination and for examinations such as vaginal smear, potassium hydroxide test, vaginal pH etc so as to confirm the diagnosis or rule it out and for appropriate treatment to be given.

Hope I have answered your query. I shall be available for any further query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor